Research Article | Open Access
Dae San Kim, "Identities of Symmetry for Generalized Euler Polynomials", International Journal of Combinatorics, vol. 2011, Article ID 432738, 12 pages, 2011. https://doi.org/10.1155/2011/432738
Identities of Symmetry for Generalized Euler Polynomials
We derive eight basic identities of symmetry in three variables related to generalized Euler polynomials and alternating generalized power sums. All of these are new, since there have been results only about identities of symmetry in two variables. The derivations of identities are based on the -adic fermionic integral expression of the generating function for the generalized Euler polynomials and the quotient of integrals that can be expressed as the exponential generating function for the alternating generalized power sums.
1. Introduction and Preliminaries
Let be a fixed odd prime. Throughout this paper, , , and will, respectively, denote the ring of -adic integers, the field of -adic rational numbers, and the completion of the algebraic closure of . Let be a fixed odd positive integer. Then we let and let be the map given by the inverse limit of the natural maps If is a function on , then we will use the same notation to denote the function . Let be a (primitive) Dirichlet character of conductor . Then it will be pulled back to via the natural map . Here we fix, once and for all, an imbedding , so that is regarded as a map of to (cf. ).
For a continuous function , the -adic fermionic integral of is defined by Then it is easy to see that More generally, we deduce from (1.4) that, for any odd positive integer , and that, for any even positive integer ,
Let be the normalized absolute value of , such that , and let Then, for each fixed , the function is analytic on and hence considered as a function on , and, by applying (1.5) to with , we get the -adic integral expression of the generating function for the generalized Euler numbers attached to : So we have the following -adic integral expression of the generating function for the generalized Euler polynomials attached to : Also, from (1.4), we have
Let denote the th alternating generalized power sum of the first nonnegative integers attached to , namely, From (1.8), (1.10), and (1.11), one easily derives the following identities: for any odd positive integer , In what follows, we will always assume that the -adic integrals of the various (twisted) exponential functions on are defined for (cf. (1.7)), and therefore it will not be mentioned.
References [2–6] are some of the previous works on identities of symmetry in two variables involving Bernoulli polynomials and power sums. On the other hand, for the first time we were able to produce in  some identities of symmetry in three variables related to Bernoulli polynomials and power sums and to extend in  to the case of generalized Bernoulli polynomials and generalized power sums. Also,  is about identities of symmetry in two variables for Euler polynomials and alternating power sums, and  is about those in three variables for them.
In this paper, we will be able to produce 8 identities of symmetry in three variables regarding generalized Euler polynomials and alternating generalized power sums. The case of two variables was treated in .
The following is stated as Theorem 4.2 and an example of the full six symmetries in , , :
The derivations of identities are based on the -adic integral expression of the generating function for the generalized Euler polynomials in (1.9) and the quotient of integrals in (1.12) that can be expressed as the exponential generating function for the alternating generalized power sums. This abundance of symmetries would not be unearthed if such -adic integral representations had not been available. We indebted this idea to paper .
2. Several Types of Quotients of -Adic Fermionic Integrals
Here we will introduce several types of quotients of -adic fermionic integrals on or from which some interesting identities follow owing to the built-in symmetries in , , . In the following, , , are all positive integers, and all of the explicit expressions of integrals in (2.2), (2.4), (2.6), and (2.8) are obtained from the identities in (1.8) and (1.10). To ease notations, from now on, we will suppress and denote, for example, simply by .(a) Type (for ): (b) Type (for ): (c-0) Type : (c-1) Type :
All of the above -adic integrals of various types are invariant under all permutations of , , , as one can see either from -adic integral representations in (2.1), (2.3), (2.5), and (2.7) or from their explicit evaluations in (2.2), (2.4), (2.6), and (2.8).
3. Identities for Generalized Euler Polynomials
In the following, , , are all odd positive integers except for (a-0) and (c-0), where they are any positive integers. First, let's consider Type , for each . The following results can be easily obtained from (1.9) and (1.12):(a-0) where the inner sum is over all nonnegative integers , , with and (a-1) Here we write in two different ways: (1)(2) Invoking (1.13), (3.3) can also be written as (a-2) Here we write in three different ways: (1)(2) Invoking (1.13), (3.6) can also be written as (3) Invoking (1.13) once again, (3.8) can be written as (a-3)(b) For Type (), we may consider the analogous things to the ones in (a-0), (a-1), (a-2), and (a-3). However, these do not lead us to new identities. Indeed, if we substitute , , , respectively, for , , in (2.1), this amounts to replacing by in (2.3). So, upon replacing , , , respectively, by , , and dividing by , in each of the expressions of (3.1), (3.4), (3.5), (3.7), (3.9)–(3.13), we will get the corresponding symmetric identities for Type ().(c-0)(c-1)
4. Main Theorems
As we noted earlier in the last paragraph of Section 2, the various types of quotients of -adic fermionic integrals are invariant under any permutation of , , . So the corresponding expressions in Section 3 are also invariant under any permutation of , , . Thus, our results about identities of symmetry will be immediate consequences of this observation.
However, not all permutations of an expression in Section 3 yield distinct ones. In fact, as these expressions are obtained by permuting , , in a single one labeled by them, they can be viewed as a group in a natural manner, and hence it is isomorphic to a quotient of . In particular, the number of possible distinct expressions is 1, 2, 3, or 6 (a-0), (a-1(1)), (a-1(2)), and (a-2(2)) give the full six identities of symmetry, (a-2(1)) and (a-2(3)) yield three identities of symmetry, and (c-0) and (c-1) give two identities of symmetry, while the expression in (a-3) yields no identities of symmetry.
Here we will just consider the cases of Theorems 4.4 and 4.8, leaving the others as easy exercises for the reader. As for the case of Theorem 4.4, in addition to (4.11)–(4.13), we get the following three ones: But, by interchanging and , we see that (4.1), (4.2), and (4.3) are, respectively, equal to (4.11), (4.12), and (4.13). As to Theorem 4.8, in addition to (4.17) and (4.18), we have: However, (4.4) and (4.5) are equal to (4.17), as we can see by applying the permutations , , for (4.4) and , , for (4.5). Similarly, we see that (4.6) and (4.7) are equal to (4.18), by applying permutations , , for (4.6) and , , for (4.7).
Theorem 4.1. Let , , be any positive integers. Then one has
Theorem 4.2. Let , , be any odd positive integers. Then one has
Theorem 4.3. Let , , be any odd positive integers. Then one has
Theorem 4.4. Let , , be any odd positive integers. Then one has the following three symmetries in , , :
Theorem 4.5. Let , , be any odd positive integers. Then one has
Theorem 4.6. Let , , be any odd positive integers. Then one has the following three symmetries in , , :
Theorem 4.7. Let , , be any positive integers. Then one has the following two symmetries in , , :
Theorem 4.8. Let , , be any odd positive integers. Then one has the following two symmetries in , , :
- N. Koblitz, “A new proof of certain formulas for -adic -functions,” Duke Mathematical Journal, vol. 46, no. 2, pp. 455–468, 1979.
- E. Y. Deeba and D. M. Rodriguez, “Stirling's series and Bernoulli numbers,” The American Mathematical Monthly, vol. 98, no. 5, pp. 423–426, 1991.
- F. T. Howard, “Applications of a recurrence for the Bernoulli numbers,” Journal of Number Theory, vol. 52, no. 1, pp. 157–172, 1995.
- T. Kim, “Symmetry -adic invariant integral on for Bernoulli and Euler polynomials,” Journal of Difference Equations and Applications, vol. 14, no. 12, pp. 1267–1277, 2008.
- H. J. H. Tuenter, “A symmetry of power sum polynomials and Bernoulli numbers,” The American Mathematical Monthly, vol. 108, no. 3, pp. 258–261, 2001.
- S.-l. Yang, “An identity of symmetry for the Bernoulli polynomials,” Discrete Mathematics, vol. 308, no. 4, pp. 550–554, 2008.
- D. S. Kim and K. H. Park, “Identities of symmetry for Bernoulli polynomials arising from quotients of Volkenborn integrals invariant under ,” submitted.
- D. S. Kim, “Identities of symmetry for generalized Bernoulli polynomials,” submitted.
- D. S. Kim and K. H. Park, “Identities of symmetry for Euler polynomials arising from quotients of fermionic integrals invariant under ,” Journal of Inequalities and Applications, Article ID 851521, 16 pages, 2010.
- T. Kim, “A note on the generalized Euler numbers and polynomials,” http://arxiv.org/abs/0907.4889.
Copyright © 2011 Dae San Kim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.